Escitalopram & Lorazepam — Could One of Them Cause Anxiety and Obsession with Tinnitus?

Discussion in 'Dr. Stephen Nagler (MD)' started by El BUZZ, Mar 11, 2020.

  1. Dr. Nagler is not answering questions.
    Dismiss Notice
    1. El BUZZ
      Buzzed

      El BUZZ Member

      Tinnitus Since:
      2015
      Cause of Tinnitus:
      Loud music consumption plus acoustic trauma.
      Hello Dr. Nagler.

      First of all show you all my gratitude for your guidance and advice in here.

      My doctor prescribed me with Escitalopram (half a 15mg tablet a day during the first week before jumping to the whole tablet) and Lorazepam 1mg in the morning and before going to bed.

      I know effects of Escitalopram can take up to two weeks/one month to kick in but for the first days I felt relieved of my anxiety (which was off the hook prior to start meds) and my obsession/mental pain with tinnitus. It could be just placebo as I was just three days in.

      Now anxiety and obsession are back at full force and I think it could be one of the medications side effects. I am also really concerned about them both causing me a permanent worsening due to ototoxity. I have to add that beside this two meds I am taking a couple of supplements; Astaxanthin and Nicotinamide Riboside.

      Any input about all this?
      Thanks a lot.
       
    2. Dr. Nagler

      Dr. Nagler Member Clinician Benefactor

      Location:
      Atlanta, Georgia USA
      Tinnitus Since:
      04/1994
      Glad to help.

      Anxiety has been described as a side effect of either drug, but it is rare in my experience. More likely than not there are other anxiety-inducing factors at work, especially at the relatively low doses you describe. Best to discuss with your prescribing physician.

      Neither drug causes permanent auditory damage.

      I am honestly not a fan of supplements save for the case where there is a clearly documented deficiency. Allow me to recommend an inexpensive book by Dr. Paul Offit that fully (and objectively!) discusses the pros and cons. Click HERE.

      All the best -

      Stephen M. Nagler, M.D.
       
      • Like Like x 1
Loading...

Share This Page